Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Olanzapine-induced rhabdomyolysis
Autore:
Rosebraugh, CJ; Flockhart, DA; Yasuda, SU; Woosley, RL;
Indirizzi:
Georgetown Univ, Med Ctr, Div Clin Pharmacol, Washington, DC 20007 USA Georgetown Univ Washington DC USA 20007 armacol, Washington, DC 20007 USA Georgetown Univ, Med Ctr, Dept Pharmacol, Washington, DC 20057 USA Georgetown Univ Washington DC USA 20057 armacol, Washington, DC 20057 USA
Titolo Testata:
ANNALS OF PHARMACOTHERAPY
fascicolo: 9, volume: 35, anno: 2001,
pagine: 1020 - 1023
SICI:
1060-0280(200109)35:9<1020:OR>2.0.ZU;2-1
Fonte:
ISI
Lingua:
ENG
Soggetto:
ADVERSE DRUG-REACTIONS; HOSPITALIZED-PATIENTS; EVENTS;
Keywords:
olanzapine; rhabdomyolysis;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
17
Recensione:
Indirizzi per estratti:
Indirizzo: Rosebraugh, CJ Georgetown Univ, Med Ctr, Div Clin Pharmacol, 3900 Reservoir Rd,Med Dent Bldg,SE 404, Washington, DC 20007 USA Georgetown Univ 3900 Reservoir Rd,Med Dent Bldg,SE 404 Washington DC USA 20007
Citazione:
C.J. Rosebraugh et al., "Olanzapine-induced rhabdomyolysis", ANN PHARMAC, 35(9), 2001, pp. 1020-1023

Abstract

OBJECTIVE: To report a possible case of olanzapine-induced rhabdomyolysis with concomitant lithium-induced pseudo-infarction electrocardiogram changes. CASE SUMMARY: A 13-year-old white boy was admitted to the hospital with profound weakness and electrocardiogram (ECG) changes suggestive of myocardial damage after starting olanzapine and lithium. An adverse medication effect was not considered at the time of the patient's admission. The time course of onset of weakness was coincident with administration of olanzapine. ECG abnormalities are a known manifestation of lithium therapy. DISCUSSION: This is a case description of olanzapine-induced rhabdomyolysis. Although other antipsychotic agents have been reported to cause rhabdomyolysis, an adverse drug reaction was not initially part of this patient's differential diagnosis. The patient had begun reporting myalgias six days after starting olanzapine. Fourteen days later, these symptoms forced him to bed rest; lithium was added for behavior misinterpreted as disobedience andoppositional disorder. Only when medications were considered as cause of the weakness and ECG changes, was the true nature of the patient's illness discovered. CONCLUSIONS: Olanzapine, like other neuroleptic agents, can cause rhabdomyolysis. Lithium can cause multiple ECG changes that can be misinterpreted as myocardial damage. Medication effects and adverse effects must always be considered in any disease complex.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 25/01/20 alle ore 09:32:25